What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 16, 2:11 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 16, 2:11 PM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
311 PM MDT Wed Jun 16 2021
.SHORT TERM...(This evening through Thursday)
Issued at 240 PM MDT Wed Jun 16 2021
Currently...satellite imagery shows high pressure sitting over the
Four Corners region early this afternoon, with energy dropping
south across Central Colorado. Radar shows scattered showers and
thunderstorms, mainly over the higher terrain, east into the
Palmer Divide and I-25 corridor. Temperatures are hot, with upper
90s to lower 100s across the region. Winds are generally light out
of the southeast.
Rest of today...models in good agreement with continued showers and
thunderstorms over the higher terrain, dropping south-southeast.
The lower levels have dried out considerably, with elevated LCL
heights. The main concern for today will be the potential for gusty
outflow winds. DCAPE values are approaching 2000 j/kg, and when
combined with the high LCL heights (stout inverted V sounding
profiles), will lead to the enhanced wind threat. Expect coverage
to continue to spread east into the I-25 corridor this afternoon,
especially across the Palmer Divide region. Stronger storms are
also occurring over the southern Sangre de Cristo Range, into the
Raton Mesa region. Over the Mountains, dry air will likely limit
precipitation reaching the ground, leading to an elevated dry
thunderstorm risk. This will continue to be monitored.
Tonight...not anticipating much change to the upper pattern with
high pressure sitting over the Four Corners region. The upper
disturbance responsible for this afternoon's convection will
continue to shift south and clear into New Mexico by midnight. As
for the current thunderstorms, expect activity to dissipate this
evening and the upper energy shifts southward, and loss of daytime
heating. Skies will clear late tonight into Thursday morning.
Overnight lows will be mild with 60s across the region.
Thursday...again, the upper level high is forecast to sit across the
Four Corners region throughout the day. The main difference from
today, will be a lack of upper level disturbance rotating south
across Colorado. Residual moisture will likely lead to isolated to
scattered afternoon thunderstorms, mainly over the Mountains. This
activity will shift southward given the weak northerly steering
flows aloft. Dry air will continue to sit over the lower levels,
with dry lightning a concern over the Mountains. In addition, high
LCL heights and high DCAPE values will lead to another round of
gusty outflow winds. Temperatures will once again be hot, with
upper 90s to lower 100s across the lower elevations. Mozley
.LONG TERM...(Thursday night through Wednesday)
Issued at 240 PM MDT Wed Jun 16 2021
For Friday into Saturday, the forecast area is expected to remain
along the southern periphery of a zone of westerly to northwesterly
flow aloft -- between a midlevel anticyclone over the Desert
Southwest and midlevel troughing over Canada. On Friday, a low-
amplitude impulse advancing through the flow is expected the graze
the region, with its corresponding low-level mass response favoring
the southward progression of a weak cold front over the plains.
Recycled, post-frontal moisture resulting in weak to moderate
buoyancy, and upslope flow, will be in place from the plains to the
eastern slopes of the southeastern mountains -- such that
orographically-enhanced convection forming over the central/south-
central Colorado mountains vicinity should progress eastward each
day. As strong cold pools congeal amid deep inverted-V thermodynamic
profiles, small forward-propagating convective clusters may affect
areas from the Interstate-25 corridor eastward across the portions
of the southeast plains. Some of the storms could be strong, and a
few isolated severe storms cannot be ruled out. Present indications
are that the greatest coverage of this activity, and most intense
storms, should be on Saturday when deep shear is modestly enhanced,
in association with a lower-latitude midlevel speed maximum
advancing southeastward from the central Great Basin. Also, burn-
scar flash flooding could be a concern on Friday and Saturday over
the southeast mountains vicinity, as storms initially form and
potentially move over the same locations.
For Sunday into early next week, amplification of a large-scale
trough extending southward over the CONUS from Canada will be
accompanied by a secondary and stronger southward surge of a
continental air mass later Sunday into Sunday night and Monday
morning. Upslope flow behind the leading edge of this air mass may
phase with adequate lingering moisture for a broad area of rain and
perhaps embedded thunderstorms to affect the southeast mountains and
the plains for Sunday night, with comparatively drier conditions
over the San Luis Valley and vicinity. Drier and notably cooler air
is expected to subsequently prevail through the middle of next week.
With high temperatures currently expected to be in the 70s and 80s
on Monday over the plains and valleys, and the 50s and 60s over the
mountains. Monday temperatures may be even cooler over the plains
vicinity, if widespread clouds/precipitation amid the cold-advection
regime were to occur.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 240 PM MDT Wed Jun 16 2021
KALS...VFR conditions for the next 24 hours with a few passing mid
and high clouds. Expect thunderstorms over the San Luis Valley, but
they do not look to impact the terminal. Winds will generally be
light at less than 12 kts.
KCOS and KPUB...a few thunderstorms are possible this afternoon and
evening. Lightning, gusty outflow winds and briefly reduced CIGS
and VIS are all possible with any cells that move across the
terminal. VFR conditions are expected overnight into Thursday once
thunderstorms dissipate. Winds will generally be light at less than
12 kts through the next 24 hours. Mozley
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...MOZLEY
LONG TERM...COHEN
AVIATION...MOZLEY
Hazardous weather outlook, Jun 16, 10:27 AM MST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1127 AM MDT Wed Jun 16 2021
COZ058>089-093>099-171730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1127 AM MDT Wed Jun 16 2021
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms are expected mainly over and
near the mountains this afternoon and evening, though isolated
storms are possible along the Interstate 25 corridor. The main
threats from these storms will be lightning and gusty outflow
winds approaching 60 mph. Given the dry lower levels of the
atmosphere, storms over the Mountains, San Luis Valley, and into
the Interstate 25 corridor may be dry, with an elevated fire
weather risk this afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
On Thursday, isolated to scattered thunderstorms will develop
mainly over and near the mountains. The main threats from these
storms will be lightning and wind gusts to 50 mph. For Friday
through Sunday, afternoon and evening thunderstorms will become
more numerous with thunderstorms possible on the plains.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet criteria for spotters may be
possible over the Mountains, into the Interstate 25 corridor this
afternoon and evening.
88/88
In the hours before
Special weather statement, Jun 16, 12:10 PM MST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
110 PM MDT Wed Jun 16 2021
COZ074-075-161930-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
110 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COSTILLA AND WESTERN
LAS ANIMAS COUNTIES UNTIL 130 PM MDT...
At 109 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Stonewall, or 23 miles south of Indian Creek on the
southeastern Spring Burn Scar. This storm was nearly stationary.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern
Costilla and western Las Animas Counties.
LAT...LON 3717 10521 3715 10512 3702 10515 3707 10529
TIME...MOT...LOC 1909Z 025DEG 2KT 3712 10519
Cohen/CSS
Special weather statement, Jun 16, 2:01 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
301 PM MDT Wed Jun 16 2021
COZ079-081-083-085-086-162200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
301 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHEASTERN
TELLER...NORTHEASTERN CUSTER...SOUTHERN EL PASO AND NORTHERN PUEBLO
COUNTIES UNTIL 400 PM MDT...
At 300 PM MDT, Doppler radar was tracking the development of showers
across the advisory area, which could develop into thunderstorms
this afternoon. Movement was south at 15 mph.
Wind gusts of 45 to 55 mph may occur in isolated locations, in
association with this activity, and even in areas far away from any
rain or lightning.
Locations impacted include...
Pueblo, Fountain, Florence, Hanover, Truckton, Pueblo Reservoir,
Penrose, Pueblo Depot, Pinon, Pueblo West, Canon City,
Security-Widefield and Wetmore.
LAT...LON 3820 10518 3830 10406 3882 10406 3863 10522
TIME...MOT...LOC 2057Z 348DEG 14KT 3842 10507 3885 10411
Cohen/CSS
Special weather statement, Jun 16, 2:15 PM MST, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
315 PM MDT Wed Jun 16 2021
COZ094-162130-
Eastern Las Animas County CO-
315 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY
UNTIL 330 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm
developing 14 miles northwest of Kim, or 40 miles south of North La
Junta, moving south at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of east central Las
Animas County.
LAT...LON 3745 10359 3747 10347 3729 10343 3729 10366
TIME...MOT...LOC 2115Z 346DEG 5KT 3740 10354
Cohen/CSS
Special weather statement, Jun 16, 2:17 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
317 PM MDT Wed Jun 16 2021
COZ074-088-162145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
317 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 21 miles west of Trinidad, moving southwest at 5 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Weston.
LAT...LON 3721 10495 3718 10482 3703 10489 3707 10505
TIME...MOT...LOC 2117Z 025DEG 5KT 3716 10490
Cohen/CSS